MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT96STSDVI1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received by the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An end user reported an issue with a ct w/9.6fr detached sil cath & vi smartport, during a procedure.After the peel away dilator was inserted and upon removal the hub separated from the dilator, leaving it retained inside the peel away sheath.This was immediately noted by the scrub tech, who then alerted the physician, and the fragmented device was removed, without incident.The fragment remained inside of the sheath, at all times, and was not loose within the patient's body.The following procedure was completed with another same device and the patient did not experience any adverse effects or harm as a result of this event.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the dilator tubing was detached from the hub was confirmed.(b)(4) and the returned complaint sample were sent to the valved introducer supplier/manufacturer, oscor, for complaint sample evaluation/root cause determination and a device history record (dhr) review of the reported lot number.Dhr review confirmed that all molding parameters were within the established specifications.A review of the materials used confirmed that all materials used correctly corresponded to the bill of materials.Root cause was determined to be a processing issue of dilator tubing not being pushed far enough onto core pin during the hub insert molding process.Oscor's quality procedure was updated to increase sampling plan for overmolding bond strength.In addition, the manufacturing procedure was updated to include visual aids for correctly and incorrectly seated units on the core pin.Personnel will be trained to procedure updates.Based on no adverse trends, no issues noted in the device history record review, and adequate process controls in place, no corrective action to be taken by angiodynamics at this time.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21606287
Report Number1317056-2025-00074
Device Sequence Number21049871
Product Code LJT
UDI-Device Identifier15051684018197
UDI-Public15051684018197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT96STSDVI1
Device Lot NumberA4824060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown